MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-01
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the catheter; however, failure analysis is still ongoing.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that prior to an ion endobronchial lung biopsy procedure, when proceduralist was placing catheter into ett, she noticed on the monitor that there was some fragments at the tip of the catheter.We attempted to clean the tip of the catheter assuming it was some debris from a cloth.After further inspection, by removing the vision probe from the catheter, a tear within the sheath was discovered.The diagnostic procedure was completed with no reported injury.Intuitive surgical inc.(isi) followed up with the customer to confirm that no fragments fell into the patient.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the fully articulating catheter for failure analysis investigation.The instrument was analyzed and was found to have a torn liner.The torn liner location w determined on two locations.The first location was found at 9.84mm from the shaft¿s distal tip to where the piece of the torn liner was sticking out from distal tip, no missing debris/fragments was observed.Second location was found at 19.29mm from the distal tip.However, during the full continuity leakage test, there were no failures observed.The catheter passed full continuity leakage test twice with no issue (both area of the torn liner did not cause any continuity failure).

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21916446
Report Number2955842-2025-17301
Device Sequence Number9086791
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(10)S15241212
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-01
Device Catalogue Number490305
Device Lot NumberS15241212 0054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown